MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD PLI; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD PLI; INTRAOCULAR LENS
Model Number SOFHDPLI+20.0D AND PLITIP1645 KIT
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A full audit of all batch documentation relating to the production of the device was performed.The audit concluded that all procedures in manufacturing and packaging of the device had been conducted correctly.Batch reconciliation was 100.0%.Based on the assessment of our batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.
 
Event or Problem Description
Lenstec received an email stating " the lens was broken when doing the surgery, the broken lens was explanted and a new iol was implanted.Removal of the lens requires a larger incision and damages the patients corneal endothelium, the patients corneal edema persisted for 20 days after the surgery".Additional information provided stated that " the patient is recovering well now, no pharmaceuticals administered".
 
Additional Manufacturer Narrative
A full audit of all batch documentation relating to the production of the device was performed.The audit concluded that all procedures in manufacturing and packaging of the device had been conducted correctly.Batch reconciliation was 100.0%.Additionally, no other complaints have been received from this batch.The investigation of the device indicates that the damage on the lens was due to surgical manipulation and removal from the eye (lens was cut).Furthermore, all lenstec's devices are 100% inspected and if damages were present the device would have been rejected.Moreover, lenstec ensures though previous validations, that if the instruction for use are followed, the lens will be implanted without damage.
 
Event or Problem Description

Brand Name
SOFTEC HD PLI
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key11942113
Report Number9613160-2021-00014
Device Sequence Number11818895
Product Code HQL
UDI-Device Identifier00844369002516
UDI-Public00844369002516
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2025
Device Model NumberSOFHDPLI+20.0D AND PLITIP1645 KIT
Device Catalogue NumberSOFTEC HD PLI
Device Lot NumberSB10208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1